MAUDE Adverse Event Report: LUTONIX, INC LUTONIX DRUG COATED BALLOON; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX DRUG COATED BALLOON; DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Codes Difficult to Remove (1528); Retraction Problem (1536); Material Separation (1562); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Expiry date (01/2021).
 
Event or Problem Description
It was reported that during an angioplasty procedure through the cephalic, the guidewire allegedly was unable to be completely loaded through the catheter.It was further reported that there was difficulty in getting the balloon out of the sheath after inflation and that it got stuck in the introducer sheath.The procedure was completed using poba.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: this supplemental mdr is being submitted to report that the device codes sent through initial mdr are not reportable, since an initial mdr has already been submitted to fda as malfunction, the reportability of the file will remain same.H10: manufacturing review: the device history record review was performed for the reported lot number and this lot meets all release criteria.The manufacturing review did not indicate any possible manufacturing issue that could be related to the reported event.Investigation summary: the sample was returned to the manufacturer for evaluation.The returned sample analysis confirmed the guidewire was able to be advanced from the distal tip to the catheter hub but from the catheter hub to the distal tip a thin opaque material exited the distal tip of the catheter.The thin opaque material was the inner layer, hdpe, of the inner lumen.It was reported the health care professional (hcp) used an ipsilateral approach from the cephalic vein to gain patient access with an merit 7 french introducer sheath over an rosen guidewire to treat the target lesion for central stenosis.The hcp prepared the lutonix dcb by flushing the inner lumen of the catheter, successfully.The hcp reportedly was unable to be completely load the guidewire through the catheter.There was additional difficulty removing the lutonix dcb from the introducer sheath after inflation.The hcp reportedly deflated the dcb properly, but became stuck in the sheath.The hcp did not use an additional device to complete the patient's procedure.No adverse patient effects were reported.The root cause of failure to advance over the guidewire due to material separation could not be determined based upon the available information received from the field communications and the returned sample analysis.Labeling review: instructions for use states, warnings: do not use if product damage is evident.In section 5.4 device use/procedure precautions: always advance and retrieve the lutonix® catheter under negative pressure.In section 12.6 use of the lutonix® catheter in step 2 and 3: 2.With the catheter tip oriented down/vertically, flush the wire lumen.3.Backload the distal tip of the dilatation catheter onto the guidewire.4.While the balloon is still fully deflated and under negative pressure, advance the lutonix® catheter through the introducer sheath and over the wire to the site of inflation.During catheter advancement, inspect the catheter shaft for damage h10: d4 expiry date (01/2021),g4,h6(method: 4111).H11: h6(result and conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LUTONIX DRUG COATED BALLOON
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key10313082
Report Number3006513822-2020-00024
Device Sequence Number19623629
Product Code PRC
UDI-Device Identifier00801741202575
UDI-Public(01)00801741202575
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9010
Device Catalogue NumberLX35751260V
Device Lot NumberGFDZ1672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1